Alert archive / Massachusetts / Flash Flood Warnings in 2023
Flash Flood Warning 27, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 16, 2023, 5:29 PM EDT for Bristol County, Plymouth County, Massachusetts. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2023, 5:29 PM EDT (21:29 UTC)
- Expired
- Jul 16, 2023, 9:17 PM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bristol County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 25 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 8:02 PM EDT | FLASH FLOOD | 1 Ne Somerset, MA | MassDOT reports the northbound side of route 138 in Somerset is flooded and closed. |
| Jul 16, 8:02 PM EDT | FLASH FLOOD | 1 Ne Somerset, MA | MassDOT reports the northbound side of route 138 in Somerset is flooded and closed. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 153 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.0
The text
As transmitted.
506
WGUS51 KBOX 162129
FFWBOX
MAC005-023-170130-
/O.NEW.KBOX.FF.W.0027.230716T2129Z-230717T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
529 PM EDT Sun Jul 16 2023
The National Weather Service in Norton has issued a
* Flash Flood Warning for...
Bristol County in southeastern Massachusetts...
Plymouth County in southeastern Massachusetts...
* Until 930 PM EDT.
* At 529 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Heavy rains over Rhode Island and southward into
Long Island will move into the warned area over the next few
hours. Additional rainfall amounts of 2 to 4 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of urban areas, highways, streets and
underpasses as well as other poor drainage and low-
lying areas. Sharp rises on streams and creeks to near
or over bankfull can be expected. Urban flash flooding
is possible in larger cities in the warned area,
including but not limited to New Bedford, Fall River
and Taunton.
* Some locations that will experience flash flooding include...
New Bedford, Brockton, Fall River, Plymouth, Taunton, Dartmouth,
North Attleborough, Bridgewater, Marshfield, Marion, Attleboro,
Mansfield, Middleborough, Easton, Wareham, Bourne, Norton,
Somerset, Scituate and Pembroke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4178 7121 4200 7129 4210 7091 4219 7075
4220 7072 4181 7053 4179 7057 4176 7063
4176 7060 4167 7073 4150 7111 4166 7113
FLASH FLOOD...RADAR INDICATED
$$
Loconto2 follow-up statements
337
WGUS71 KBOX 170012
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
812 PM EDT Sun Jul 16 2023
MAC005-023-170130-
/O.CON.KBOX.FF.W.0027.000000T0000Z-230717T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bristol MA-Plymouth MA-
812 PM EDT Sun Jul 16 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT THIS
EVENING FOR BRISTOL AND PLYMOUTH COUNTIES...
At 812 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms continuing to produce heavy rain across the warned
area. Between 0.5 and 2 inches of rain have fallen. Massachusetts
Department of Transportation reports the northbound side of Route
138 in Somerset was closed from flooding. In addition, a number of
smaller creeks and rivers in the warned area have experienced sharp
rises, including but not limited to the Segregansett River in
Dighton, Indian Head River in Hanover and the Wading River in
Norton. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges. The northbound side of route
138 in Somerset is closed due to flooding.
IMPACT...Flash flooding of urban areas, highways, streets and
underpasses as well as other poor drainage and low-lying
areas. Sharp rises on streams and creeks to near or over
bankfull can be expected. Urban flash flooding is
possible in larger cities in the warned area, including
but not limited to New Bedford, Fall River and Taunton.
Some locations that will experience flash flooding include...
New Bedford, Brockton, Fall River, Plymouth, Taunton, Dartmouth,
North Attleborough, Bridgewater, Marshfield, Marion, Attleboro,
Mansfield, Middleborough, Easton, Wareham, Bourne, Norton,
Somerset, Scituate and Pembroke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4178 7121 4200 7129 4210 7091 4219 7075
4220 7072 4181 7053 4179 7057 4176 7063
4176 7060 4167 7073 4150 7111 4166 7113
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
AL778
WGUS71 KBOX 170117
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
917 PM EDT Sun Jul 16 2023
MAC005-023-170127-
/O.CAN.KBOX.FF.W.0027.000000T0000Z-230717T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bristol MA-Plymouth MA-
917 PM EDT Sun Jul 16 2023
...FLASH FLOOD WARNING IS CANCELLED FOR BRISTOL AND PLYMOUTH
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures and stay
away from swollen rivers, creeks and streams.
A Flood Watch remains in effect until 200 AM EDT for portions of
northern Connecticut. Portions of Massachusetts. Portions of Rhode
Island.
LAT...LON 4178 7121 4200 7129 4210 7091 4219 7075
4220 7072 4181 7053 4179 7057 4176 7063
4176 7060 4167 7073 4150 7111 4166 7113
$$
ALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 1:56 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 16, 1:56 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
156 PM EDT Sun Jul 16 2023
.SYNOPSIS...
Showers and thunderstorms will persist into tonight ahead of a
slow moving front. Very warm and humid weather is expected
Monday but no rain is expected. The unsettled weather pattern
will continue this week, with the best chances for wet weather
on Tuesday and late in the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
155 PM Update:
* Severe threat confined to NE MA - planning to allow Tornado
Watch to expire at 3 PM
* Attention now turns to potentially significant flash
flooding, especially in RI and SE MA
Focus for severe weather/tornado threat is limited to NE MA
where we have the best collocation of 0-3km instability and
shear, but even in these areas the overall threat is decreasing.
We may see some short-lived circulations given environment in
place, but plan is to allow Tornado Watch to expire at 3 PM.
Our attention now centers around potentially significant flash
flood threat through tonight, especially in RI and SE MA. HREF
has a good handle on current situation and brings additional
convection to our south into SE New England in association with
weak short wave. Airmass remains primed for flash flooding with
high PWATs in excess of 2" and deep southerly flow. Potential
exists for 2-3" of rain in 6-hour period, possibly as much as
4-6"+ where showers/storms persist.
For RI and SE MA, these areas seem to be where high-res models
and ensembles are targeting the heaviest rainfall, not just in
one surge later this afternoon and evening, but possibly in
another surge around midnight. There are many urban areas that
are especially vulnerable to flash flooding, including greater
Providence, Fall River, and New Bedford. Some of these locations
could experience significant urban flooding due to expected
rainfall rates.
Otherwise, showers will slowly end from west to east tonight.
Another warm and muggy night is in store with areas of fog.
&&
.SHORT TERM /MONDAY/...
155 PM Sunday:
* Very warm and humid but a break from the rain
Weak high pressure will build over the region on Monday as front
more or less washes out over SNE. Little change in the airmass
takes place so with expected sunshine, highs will top out well
into 80s to near 90 with dewpoints holding around 70, which
results in heat indices in low to mid 90s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
155 PM Sunday:
* Unsettled weather pattern remains in place
Ensembles show little change in the upper air pattern this week
as yet another in a series of upper troughs deepen into a closed
low near Great Lakes. This will keep us in an overall warm and
humid pattern with rounds of showers and thunderstorms. Based
upon timing of fronts moving through, best chances appear to be
Tuesday and Thursday into Friday. We stayed close to NBM
guidance.
This should allow for river and stream levels to gradually
recede this week, however there is the possibility of at least
urban flooding given potential for locally heavy rainfall.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Forecast Confidence
Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18z Update: Moderate confidence.
Focus for showers/storms will be across RI and eastern MA into
early tonight with possibility of another round of
showers/storms in SE MA overnight. Expecting conditions to
lower to IFR across region later this afternoon and tonight,
before conditions improve to VFR Monday and continue Monday
night.
S/SW winds shift to W/NW overnight and diminish to 10kt or less,
then we may see coastal sea breezes develop Monday.
KBOS TAF...Moderate confidence. Chances for TS have decreased so
we removed mention from 18z TAF. Expect brief downpours through
this evening.
KBDL TAF...Moderate confidence. Unsure how quickly IFR ceilings
return by tonight (it may be a few hours sooner).
Outlook /Tuesday through Friday/...
Tuesday through Tuesday Night: VFR. Chance SHRA, isolated TSRA.
Wednesday through Wednesday Night: VFR.
Thursday and Friday: VFR. Chance SHRA, isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
155 PM Sunday:
Issued a Small Craft Advisory for the nearshore waters through
late afternoon for 20-25kt gusts which have been result of
clearing across SE New England. It remains in place for marginal
5-foot seas on outer waters.
Expecting showers and a few thunderstorms to expand into
southern coastal waters later today and across all waters
tonight. Drier weather briefly returns Monday as weak high
pressure builds over waters, with coastal sea breezes likely by
afternoon.
Outlook /Monday Night through Friday/...
Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.
Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers.
Tuesday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers.
Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft. Slight chance of rain showers.
Thursday and Friday: Winds less than 25 kt. Chance of rain
showers.
&&
.HYDROLOGY...
In addition to the potential flash flooding tonight, we have
included several smaller rivers in Flood Warnings per latest
NERFC forecasts as well as FLASH Crest Unit Streamflow. Please
refer to the latest Flood Warnings and Statements for details.
Flood Watches continue through late tonight for the potential of
additional flooding.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through late tonight for CTZ002>004.
MA...Flood Watch through late tonight for MAZ002>017-020-026.
RI...Flood Watch through late tonight for RIZ001>007.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
ANZ231>235-237.
Small Craft Advisory until 8 AM EDT Monday for ANZ250-254>256.
&&
SYNOPSIS...JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...JWD/MM
AVIATION...JWD
MARINE...JWD
HYDROLOGY...StaffHazardous weather outlook, Jul 16, 4:09 PM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 409 PM EDT Sun Jul 16 2023 CTZ002>004-MAZ002>017-020-026-RIZ001>007-172015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Southern Bristol MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 409 PM EDT Sun Jul 16 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ018-019-021>024-RIZ008-172015- Western Plymouth MA-Eastern Plymouth MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Block Island RI- 409 PM EDT Sun Jul 16 2023 This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-172015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 409 PM EDT Sun Jul 16 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 16, 1:26 PM EDT, 4 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
126 PM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM Tstm Wnd Dmg Rocky Hill 41.67N 72.63W
07/16/2023 Hartford CT Broadcast Media
Large tree uprooted per picture on social
media. Time estimated by radar.
&&Special weather statement, Jul 16, 2:06 PM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
206 PM EDT Sun Jul 16 2023
MAZ005>007-014-015-161900-
Eastern Essex MA-Suffolk MA-Central Middlesex County MA-
Western Essex MA-Southeast Middlesex MA-
206 PM EDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of central Essex,
northeastern Suffolk and east central Middlesex Counties through 300
PM EDT...
At 206 PM EDT, Doppler radar was tracking a strong thunderstorm over
Danvers, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
Lynn, Malden, Revere, Peabody, Salem, Beverly, Gloucester, North
Andover, Melrose, Saugus, Danvers, Wakefield, Marblehead,
Newburyport, North Reading, Swampscott, Ipswich, Lynnfield, Middleton
and Boxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
A Tornado Watch remains in effect until 300 PM EDT for northeastern
Massachusetts.
&&
LAT...LON 4271 7078 4277 7082 4270 7083 4267 7073
4264 7076 4269 7062 4264 7059 4258 7066
4260 7065 4261 7068 4254 7090 4253 7088
4250 7089 4250 7085 4246 7089 4243 7103
4261 7109 4282 7081
TIME...MOT...LOC 1806Z 240DEG 37KT 4258 7094
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KCLocal storm report, Jul 16, 2:46 PM EDT, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
246 PM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Flash Flood East Providence 41.80N 71.36W
07/16/2023 Providence RI Law Enforcement
Pawtucket Ave at intersection of Allerton
Ave is flooded and impassable due to
reported heavy flooding. Relayed by amateur
radio.
&&
ALLocal storm report, Jul 16, 2:47 PM EDT, 2 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
247 PM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM Flash Flood 1 S Cranston 41.75N 71.48W
07/16/2023 Providence RI Trained Spotter
Oaklawn ave flooded and impassable. Relayed
by amateur radio.
&&
ALLocal storm report, Jul 16, 3:29 PM EDT, 2 hours before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
329 PM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Flood Attleborough 41.93N 71.30W
07/16/2023 Bristol MA Amateur Radio
Portion of Pleasant Street flooded with DPW
responding.
0157 PM Flood 1 S Cranston 41.75N 71.48W
07/16/2023 Providence RI Fire Dept/Rescue
Flooding on Oaklawn Ave. Relayed by amateur
radio.
0232 PM Flood Lynnfield 42.54N 71.04W
07/16/2023 Essex MA Amateur Radio
Durham Road near Gray Lane car stuck in
street flooding.
0245 PM Flood 2 NNW Newton 42.36N 71.23W
07/16/2023 Middlesex MA Fire Dept/Rescue
road flooded - relayed by amateur radio.
0240 PM Flood North Attleborough 41.97N 71.33W
07/16/2023 Bristol MA Amateur Radio
Chestnut Street closed due to flooding.
0225 PM Flood Norwood 42.19N 71.20W
07/16/2023 Norfolk MA Amateur Radio
Pleasant Street flooded and impassable with
one car stuck in street flooding.
0110 PM Flood 1 WSW Revere 42.41N 71.01W
07/16/2023 Suffolk MA Fire Dept/Rescue
Rt 1 at Rt 16 lane closed.
1125 AM Flood 2 WSW Rutland 42.35N 71.98W
07/16/2023 Worcester MA Trained Spotter
Pleasantdale Road - one lane flooded.
1220 PM Flood 2 NE Topsfield 42.66N 70.93W
07/16/2023 Essex MA Fire Dept/Rescue
significant street flooding along ipswich
road. relayed by amateur radio.
&&Local storm report, Jul 16, 3:33 PM EDT, 1 hour 56 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
333 PM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Flood Attleborough 41.93N 71.30W
07/16/2023 Bristol MA Amateur Radio
Portion of Pleasant Street flooded with DPW
responding.
0925 AM Flash Flood Bristol 41.68N 72.94W
07/16/2023 Hartford CT Fire Dept/Rescue
several roads water covered and impassible
with vehicles stuck. relayed by amateur
radio.
0835 AM Tstm Wnd Dmg Chelmsford 42.60N 71.37W
07/16/2023 Middlesex MA Fire Dept/Rescue
tree down on Old Stage Rd - relayed by
amateur radio.
0850 AM Flash Flood Chelmsford 42.60N 71.37W
07/16/2023 Middlesex MA Fire Dept/Rescue
Vinal Square flooded and impassable.
0157 PM Flood 1 S Cranston 41.75N 71.48W
07/16/2023 Providence RI Fire Dept/Rescue
Flooding on Oaklawn Ave. Relayed by amateur
radio.
0157 PM Flash Flood 1 S Cranston 41.75N 71.48W
07/16/2023 Providence RI Trained Spotter
Oaklawn ave flooded and impassable. Relayed
by amateur radio.
1042 AM Flash Flood East Hartford 41.76N 72.62W
07/16/2023 Hartford CT Fire Dept/Rescue
Car stuck in flood waters. Relayed by
amateur radio.
0200 PM Flash Flood East Providence 41.80N 71.36W
07/16/2023 Providence RI Law Enforcement
Pawtucket Ave at intersection of Allerton
Ave is flooded and impassable due to
reported heavy flooding. Relayed by amateur
radio.
1215 PM Flash Flood 3 E Ellington 41.90N 72.42W
07/16/2023 Tolland CT Public
Social media picture and report of roadway
damage on Shenipsit Lake Rd. Photo shows
cracking of asphalt. Time estimated.
1144 AM Flash Flood 2 SE Fitchburg 42.57N 71.79W
07/16/2023 Worcester MA Public
Social media photo of structural damage to
Birch St in Fitchburg. Large sections of
asphalt lying on road with water rushing
down. Time estimated.
0940 AM Tstm Wnd Dmg Glastonbury 41.70N 72.60W
07/16/2023 Hartford CT Fire Dept/Rescue
tree and wires down on Naubuc Ave - relayed
by amateur radio.
1040 AM Flash Flood Hartford 41.77N 72.68W
07/16/2023 Hartford CT Fire Dept/Rescue
Parts of Franklin Ave closed from 1 foot of
water. Relayed by Amateur Radio.
0232 PM Flood Lynnfield 42.54N 71.04W
07/16/2023 Essex MA Amateur Radio
Durham Road near Gray Lane car stuck in
street flooding.
0935 AM Tstm Wnd Dmg Manchester 41.78N 72.52W
07/16/2023 Hartford CT Fire Dept/Rescue
trees down on wires multiple locations -
relayed by amateur radio.
0930 AM Flash Flood New Britain 41.68N 72.79W
07/16/2023 Hartford CT Fire Dept/Rescue
2 feet of water on Corbin Ave - relayed by
Amateur Radio.
0245 PM Flood 2 NNW Newton 42.36N 71.23W
07/16/2023 Middlesex MA Fire Dept/Rescue
road flooded - relayed by amateur radio.
0240 PM Flood North Attleborough 41.97N 71.33W
07/16/2023 Bristol MA Amateur Radio
Chestnut Street closed due to flooding.
1058 AM Tstm Wnd Dmg North Brookfield 42.27N 72.08W
07/16/2023 Worcester MA Emergency Mngr
numerous large trees uprooted across town.
0225 PM Flood Norwood 42.19N 71.20W
07/16/2023 Norfolk MA Amateur Radio
Pleasant Street flooded and impassable with
one car stuck in street flooding.
0110 PM Flood 1 WSW Revere 42.41N 71.01W
07/16/2023 Suffolk MA Fire Dept/Rescue
Rt 1 at Rt 16 lane closed.
0835 AM Tstm Wnd Dmg Rocky Hill 41.67N 72.63W
07/16/2023 Hartford CT Broadcast Media
Large tree uprooted per picture on social
media. Time estimated by radar.
1125 AM Flood 2 WSW Rutland 42.35N 71.98W
07/16/2023 Worcester MA Trained Spotter
Pleasantdale Road - one lane flooded.
1025 AM Tstm Wnd Dmg Tolland 41.98N 72.15W
07/16/2023 Tolland CT Fire Dept/Rescue
tree down on wires - relayed by amateur
radio.
1220 PM Flood 2 NE Topsfield 42.66N 70.93W
07/16/2023 Essex MA Fire Dept/Rescue
significant street flooding along ipswich
road. relayed by amateur radio.
0952 AM Flash Flood West Hartford 41.77N 72.75W
07/16/2023 Hartford CT Fire Dept/Rescue
3 feet of water on Argyle Rd - vehicle stuck
relayed by amateur radio.
0825 AM Flash Flood Westford 42.58N 71.43W
07/16/2023 Middlesex MA Fire Dept/Rescue
parts of Rt 110 flooded.
0958 AM Flash Flood Windsor 41.85N 72.65W
07/16/2023 Hartford CT Fire Dept/Rescue
several feet of water on Addison Rd -
relayed by Amateur Radio.
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:15 AM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 45 min |
| Jul 16, 8:17 AM EDT | Tornado Warning | BOX | Essex, Middlesex | 28 min |
| Jul 16, 8:43 AM EDT | Tornado Warning | BOX | Middlesex | 22 min |
| Jul 16, 9:02 AM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Jul 16, 9:23 AM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 3 hr |
| Jul 16, 9:30 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 45 min |
| Jul 16, 10:10 AM EDT | Tornado Warning | BOX | Middlesex, Worcester | 20 min |
| Jul 16, 10:16 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 44 min |
| Jul 16, 10:49 AM EDT | Flash Flood Warning | BOX | Hampden, Worcester | 3 hr |
| Jul 16, 10:53 AM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 3 hr |
| Jul 16, 11:50 AM EDT | River Flood Warning | BOX | Worcester | 6 hr |
| Jul 16, 11:53 AM EDT | Special Weather Statement | BOX | Essex | 52 min |
| Jul 16, 12:24 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 3 hr |
| Jul 16, 12:48 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 16, 1:36 PM EDT | Flash Flood Warning | BOX | Bristol | 6 hr |
| Jul 16, 1:55 PM EDT | Areal Flood Warning | BOX | Hampshire | 88 min |
| Jul 16, 2:06 PM EDT | Special Weather Statement | BOX | Essex | 54 min |
| Jul 16, 2:19 PM EDT | Flash Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 5 hr |
| Jul 16, 7:51 PM EDT | River Flood Warning | BOX | Hampden | 36 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.